Alert archive / Texas / Wind Advisories in 2009

Wind Advisory 19, NWS Midland/Odessa, TX

October 28, 2009

NWS Midland/Odessa, TX issued this wind advisory at Oct 28, 2009, 11:52 AM CDT. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Oct 28, 2009, 11:52 AM CDT (16:52 UTC)
Expired
Oct 29, 2009, 1:00 AM CDT
In force
13 hr
Issued by
NWS Midland/Odessa, TX

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KMAF 281652
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1152 AM CDT WED OCT 28 2009

NMZ027-TXZ258-290100-
/O.EXT.KMAF.HW.W.0033.000000T0000Z-091029T0600Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...PINE SPRINGS
1052 AM MDT WED OCT 28 2009

...HIGH WIND WARNING NOW IN EFFECT UNTIL MIDNIGHT MDT TONIGHT...

A STRONG UPPER LEVEL STORM SYSTEM APPROACHING THE AREA WILL RESULT
IN STRONG WINDS IN THE GUADALUPE MOUNTAINS TODAY AND TONIGHT. WEST
AND SOUTHWEST WINDS OF 40 TO 50 MPH ARE EXPECTED...WITH GUSTS
AROUND 70 MPH AT TIMES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING.  SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

TXZ074-290100-
/O.EXT.KMAF.HW.W.0033.000000T0000Z-091029T0600Z/
DAVIS/APACHE MOUNTAINS AREA-
INCLUDING THE CITY OF...ALPINE
1152 AM CDT WED OCT 28 2009

...HIGH WIND WARNING NOW IN EFFECT UNTIL 1 AM CDT THURSDAY...

SOUTHWEST WINDS WILL INCREASE TO 35 TO 45 MPH...WITH GUSTS TO
AROUND 65 MPH...IN THE DAVIS MOUNTAINS TODAY AND TONIGHT.  THESE
STRONGER WINDS ARE EXPECTED TO REMAIN ABOVE 6000 FT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING.  SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

TXZ057-080-290100-
/O.NEW.KMAF.WI.Y.0019.091028T1652Z-091029T0600Z/
VAN HORN AND HIGHWAY 54 CORRIDOR-MARFA PLATEAU-
INCLUDING THE CITIES OF...VAN HORN...MARFA
1152 AM CDT WED OCT 28 2009

...WIND ADVISORY IN EFFECT UNTIL 1 AM CDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 1 AM CDT THURSDAY. 

AN APPROACHING UPPER LEVEL STORM SYSTEM WILL BRING VERY WINDY
CONDITIONS TO THE VAN HORN AND HIGHWAY 54 CORRIDOR REGION TODAY
AND TONIGHT. SOUTHWEST TO WEST WINDS OF 30 TO 40 MPH WITH GUSTS
NEAR 50 MPH CAN BE EXPECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
2 follow-up statements
000 
WWUS74 KMAF 281940
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
240 PM CDT WED OCT 28 2009

NMZ027-TXZ258-290345-
/O.NEW.KMAF.FZ.A.0002.091030T0600Z-091030T1400Z/
/O.CON.KMAF.HW.W.0033.000000T0000Z-091029T0600Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...PINE SPRINGS
140 PM MDT WED OCT 28 2009

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT
TONIGHT...
...FREEZE WATCH IN EFFECT FROM LATE THURSDAY NIGHT THROUGH FRIDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A
FREEZE WATCH...WHICH IS IN EFFECT FROM LATE THURSDAY NIGHT
THROUGH FRIDAY MORNING. A HIGH WIND WARNING REMAINS IN EFFECT
UNTIL MIDNIGHT MDT TONIGHT.

A STRONG UPPER LEVEL STORM SYSTEM APPROACHING THE AREA WILL
CONTINUE TO RESULT IN STRONG WINDS IN THE GUADALUPE MOUNTAINS
TONIGHT. WEST AND SOUTHWEST WINDS OF 40 TO 50 MPH ARE
EXPECTED...WITH GUSTS NEAR 70 MPH. 

IN ADDITION...COLD DRY AIR WILL FOLLOW A COLD FRONT TONIGHT
RESULTING IN SUB-FREEZING TEMPERATURES EARLY FRIDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING.  SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$

TXZ074-290345-
/O.CON.KMAF.HW.W.0033.000000T0000Z-091029T0600Z/
DAVIS/APACHE MOUNTAINS AREA-
INCLUDING THE CITY OF...ALPINE
240 PM CDT WED OCT 28 2009

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 1 AM CDT THURSDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 1 AM CDT THURSDAY FOR
THE DAVIS AND APACHE MOUNTAINS AREA.

WEST TO SOUTHWEST WINDS OF 35 TO 45 MPH...WITH GUSTS NEAR 65
MPH...WILL CONTINUE TO IMPACT THE DAVIS MOUNTAINS TONIGHT. THE
STRONGEST WIND GUSTS ARE EXPECTED TO REMAIN ABOVE 6000 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING.  SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

TXZ057-290345-
/O.NEW.KMAF.FZ.A.0002.091030T0600Z-091030T1400Z/
/O.CON.KMAF.WI.Y.0019.000000T0000Z-091029T0600Z/
VAN HORN AND HIGHWAY 54 CORRIDOR-
INCLUDING THE CITY OF...VAN HORN
240 PM CDT WED OCT 28 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT THURSDAY...
...FREEZE WATCH IN EFFECT FROM LATE THURSDAY NIGHT THROUGH FRIDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A
FREEZE WATCH...WHICH IS IN EFFECT FROM LATE THURSDAY NIGHT
THROUGH FRIDAY MORNING. A WIND ADVISORY REMAINS IN EFFECT UNTIL
1 AM CDT THURSDAY.

SOUTHWEST TO WEST WINDS OF 30 TO 40 MPH WITH GUSTS NEAR 50 MPH
WILL BE POSSIBLE THROUGH LATE TONIGHT ACROSS THE VAN HORN AND
HIGHWAY 54 CORRIDOR. 

IN ADDITION...COLD DRY AIR BEHIND A COLD FRONT WILL RESULT IN
SUB-FREEZING TEMPERATURES EARLY FRIDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$

TXZ080-290345-
/O.CON.KMAF.WI.Y.0019.000000T0000Z-091029T0600Z/
MARFA PLATEAU-
INCLUDING THE CITY OF...MARFA
240 PM CDT WED OCT 28 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT THURSDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT THURSDAY. 

AN APPROACHING UPPER LEVEL STORM SYSTEM WILL CONTINUE TO RESULT IN
VERY WINDY CONDITIONS ACROSS THE MARFA PLATEAU REGION TONIGHT.
SOUTHWEST TO WEST WINDS OF 30 TO 40 MPH WITH GUSTS NEAR 50 MPH CAN
BE EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

NMZ028-029-033-034-TXZ045-050-058-059-290345-
/O.NEW.KMAF.FZ.A.0002.091030T0600Z-091030T1400Z/
EDDY COUNTY PLAINS-NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-
SOUTHERN LEA COUNTY-GAINES-ANDREWS-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-
INCLUDING THE CITIES OF...ARTESIA...CARLSBAD...TATUM...HOBBS...
LOVINGTON...EUNICE...JAL...SEMINOLE...ANDREWS...PECOS...MENTONE...
RED BLUFF LAKE
240 PM CDT WED OCT 28 2009 /140 PM MDT WED OCT 28 2009/

...FREEZE WATCH IN EFFECT FROM LATE THURSDAY NIGHT THROUGH FRIDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A
FREEZE WATCH...WHICH IS IN EFFECT FROM LATE THURSDAY NIGHT
THROUGH FRIDAY MORNING. 

A STRONG UPPER LEVEL STORM SYSTEM WILL SEND A COLD FRONT THROUGH
THE REGION LATE TONIGHT. COLD DRY AIR BEHIND THIS FRONT WILL
RESULT IN SUB-FREEZING TEMPERATURES EARLY FRIDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$
000 
WWUS74 KMAF 290258
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
958 PM CDT WED OCT 28 2009

NMZ027-TXZ258-291100-
/O.CON.KMAF.HW.W.0033.000000T0000Z-091029T0600Z/
/O.CON.KMAF.FZ.A.0002.091030T0600Z-091030T1400Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...PINE SPRINGS
858 PM MDT WED OCT 28 2009

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT
TONIGHT...
...FREEZE WATCH REMAINS IN EFFECT FROM LATE THURSDAY NIGHT
THROUGH FRIDAY MORNING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT.
A FREEZE WATCH REMAINS IN EFFECT FROM LATE THURSDAY NIGHT THROUGH
FRIDAY MORNING. 

A STRONG UPPER LEVEL STORM SYSTEM APPROACHING THE AREA WILL
CONTINUE TO RESULT IN STRONG WINDS IN THE GUADALUPE MOUNTAINS
TONIGHT. WEST AND SOUTHWEST WINDS OF 40 TO 50 MPH ARE EXPECTED...
WITH GUSTS NEAR 70 MPH.

IN ADDITION...COLD DRY AIR WILL FOLLOW A COLD FRONT TONIGHT
RESULTING IN SUB-FREEZING TEMPERATURES EARLY FRIDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING.  SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$

TXZ074-290600-
/O.CON.KMAF.HW.W.0033.000000T0000Z-091029T0600Z/
DAVIS/APACHE MOUNTAINS AREA-
INCLUDING THE CITY OF...ALPINE
958 PM CDT WED OCT 28 2009

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 1 AM CDT THURSDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 1 AM CDT THURSDAY FOR
THE DAVIS AND APACHE MOUNTAINS AREA.

WEST TO SOUTHWEST WINDS OF 35 TO 45 MPH...WITH GUSTS NEAR 65
MPH...WILL CONTINUE TO IMPACT THE DAVIS MOUNTAINS. THE STRONGEST
WIND GUSTS ARE EXPECTED TO REMAIN ABOVE 6000 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING.  SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

TXZ057-291100-
/O.CON.KMAF.WI.Y.0019.000000T0000Z-091029T0600Z/
/O.CON.KMAF.FZ.A.0002.091030T0600Z-091030T1400Z/
VAN HORN AND HIGHWAY 54 CORRIDOR-
INCLUDING THE CITY OF...VAN HORN
958 PM CDT WED OCT 28 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT THURSDAY...
...FREEZE WATCH REMAINS IN EFFECT FROM LATE THURSDAY NIGHT
THROUGH FRIDAY MORNING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT THURSDAY. A
FREEZE WATCH REMAINS IN EFFECT FROM LATE THURSDAY NIGHT THROUGH
FRIDAY MORNING. 

SOUTHWEST TO WEST WINDS OF 30 TO 40 MPH WITH GUSTS NEAR 50 MPH
WILL BE POSSIBLE FOR A FEW MORE HOURS ACROSS THE VAN HORN AND
HIGHWAY 54 CORRIDOR.

IN ADDITION...COLD DRY AIR BEHIND A COLD FRONT WILL RESULT IN SUB-
FREEZING TEMPERATURES EARLY FRIDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$

TXZ080-290600-
/O.CON.KMAF.WI.Y.0019.000000T0000Z-091029T0600Z/
MARFA PLATEAU-
INCLUDING THE CITY OF...MARFA
958 PM CDT WED OCT 28 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT THURSDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT THURSDAY FOR THE
MARFA PLATEAU.

AN APPROACHING UPPER LEVEL STORM SYSTEM WILL CONTINUE TO RESULT
IN VERY WINDY CONDITIONS ACROSS THE MARFA PLATEAU REGION TONIGHT.
SOUTHWEST TO WEST WINDS OF 30 TO 40 MPH WITH GUSTS NEAR 50 MPH
CAN BE EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

NMZ028-029-033-034-TXZ045-050-058-059-291100-
/O.CON.KMAF.FZ.A.0002.091030T0600Z-091030T1400Z/
EDDY COUNTY PLAINS-NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-
SOUTHERN LEA COUNTY-GAINES-ANDREWS-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-
INCLUDING THE CITIES OF...ARTESIA...CARLSBAD...TATUM...HOBBS...
LOVINGTON...EUNICE...JAL...SEMINOLE...ANDREWS...PECOS...MENTONE...
RED BLUFF LAKE
958 PM CDT WED OCT 28 2009 /858 PM MDT WED OCT 28 2009/

...FREEZE WATCH REMAINS IN EFFECT FROM LATE THURSDAY NIGHT
THROUGH FRIDAY MORNING...

A FREEZE WATCH REMAINS IN EFFECT FROM LATE THURSDAY NIGHT THROUGH
FRIDAY MORNING FOR SOUTHEASTERN NEW MEXICO...THE UPPER TRANS PECOS
REGION...AND THE NORTHWESTERN PERMIAN BASIN.

A STRONG UPPER LEVEL STORM SYSTEM WILL SEND A COLD FRONT THROUGH
THE REGION LATE TONIGHT. COLD DRY AIR BEHIND THIS FRONT WILL
RESULT IN SUB-FREEZING TEMPERATURES EARLY FRIDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this wind advisory went out at Oct 28, 6:36 AM CDT, 5 hours 16 minutes earlier.

Area forecast discussion, Oct 28, 6:36 AM CDT, 5 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
636 AM CDT WED OCT 28 2009

.DISCUSSION...
LATEST AVIATION DISCUSSION INCLUDED BELOW.

&&

.AVIATION...
VFR CONDITIONS WILL PREVAIL AT ALL SOUTHEAST NEW MEXICO AND WEST
TEXAS TAF SITES THROUGH THIS EVENING.  SOUTH TO SOUTHWEST WINDS WILL
INCREASE AT MOST TAF SITES TO 15 TO 20KT LATER THIS MORNING OR EARLY
AFTERNOON.  GUSTS COULD EXCEED 30KT AT MOST SITES TOO.  SOME
THUNDERSTORMS COULD AFFECT CARLSBAD...HOBBS AND WINK AROUND 29/00Z
TO 29/04Z.  GUSTY WINDS OVER 40KT COULD ACCOMPANY ANY STORMS THAT
DEVELOP ALONG WITH BRIEF MVFR VISIBILITIES.  WINDS WILL TURN TO THE
WEST BEHIND A STRONG COLD FRONT LATE THIS AFTERNOON AND EVENING...
BUT SHOULD DIMINISH AFTER 29/06Z.  67

&&

.PREV DISCUSSION... /ISSUED 527 AM CDT WED OCT 28 2009/

DISCUSSION (TODAY THRU SATURDAY)...
A DEEPENING UPPER LEVEL STORM SYSTEM NEAR THE FOUR CORNERS REGION
EARLY THIS MORNING WILL COMPLICATE THE FORECAST ACROSS WEST TEXAS
AND SOUTHEASTERN NEW MEXICO FOR THE NEXT 24-48 HOURS.

STRONG SOUTHWESTERLY MID LEVEL WINDS CONTINUE TO SPREAD OVER THE
REGION IN ADVANCE OF THE STORM SYSTEM EARLY THIS MORNING. A
DEVELOPING MOUNTAIN WAVE SIGNATURE WILL CONTRIBUTE TO DOWNWARD
FORCING OF THESE STRONG WINDS ACROSS THE GUADALUPE AND DAVIS
MOUNTAINS TODAY AND TONIGHT. WINDS HAVE ALREADY BEEN GUSTING OVER 60
MPH AT THE BOWL IN THE HIGHER ELEVATIONS OF THE GUADALUPE MOUNTAINS
OVERNIGHT. WE WILL CONTINUE THE HIGH WIND WARNING FOR BOTH MOUNTAIN
RANGES TODAY AND TONIGHT...ALTHOUGH THERE ARE INDICATIONS THAT WINDS
MAY BEGIN TO SUBSIDE BY MID TO LATE EVENING. A WINDY AFTERNOON WILL
BE IN STORE FOR THE REST OF THE REGION AS SOUTH TO SOUTHWEST WINDS
INCREASE AHEAD OF DEEPENING SURFACE LOW PRESSURE ACROSS EASTERN NEW
MEXICO. SYNOPTIC LIFT WILL INCREASE ACROSS THE GUADALUPE MOUNTAINS
AND SOUTHEASTERN NEW MEXICO PLAINS LATER THIS AFTERNOON AS AN
IMPRESSIVE 130-150 KNOT JET LIFTS ACROSS FAR WEST TEXAS AND SOUTHERN
NEW MEXICO. WE HAVE INCREASED GRIDDED POPS TO AROUND 30 PCT ACROSS
THESE LOCATIONS LATE THIS AFTERNOON. THE TEMPERATURE FORECAST TODAY
WILL BE CHALLENGING...ALL DEPENDENT ON WHEN THE COOLER MID LEVEL AIR
ARRIVES FROM THE WEST. CURRENT INDICATIONS ARE THAT THE COOLEST
READINGS TODAY...GENERALLY IN THE 60S...WILL STRETCH FROM SOUTHEAST
NEW MEXICO TO THE VAN HORN CORRIDOR. HIGHS SHOULD BE IN THE 70S TO
LOWER/MID 80S ACROSS THE REMAINDER OF THE REGION.

THE STRONG UPPER LEVEL JET WILL LIFT ACROSS NORTHEAST NEW MEXICO AND
THE TEXAS PANHANDLE TONIGHT...WITH THE BEST FORCING/LIFT SHIFTING
EASTWARD ACROSS THE PERMIAN BASIN AND THE WESTERN LOW ROLLING
PLAINS. A STRONG LOW LEVEL JET ON THE ORDER OF 50-60 KNOTS SHOULD
TRANSPORT INCREASED LOW LEVEL MOISTURE WESTWARD INTO THE LOW ROLLING
PLAINS THIS EVENING. AS THE PACIFIC FRONT AND ASSOCIATED MID AND
UPPER LIFT MOVE EASTWARD...A LINE OF SHOWERS AND THUNDERSTORMS COULD
DEVELOP FROM THE PERMIAN BASIN AND EASTWARD INTO THE LOW ROLLING
PLAINS. A DAMAGING WIND AND LARGE HAIL THREAT WILL ACCOMPANY
THUNDERSTORMS THAT DEVELOP THIS EVENING...WITH THE BEST POTENTIAL
FOR SEVERE WEATHER CURRENTLY APPEARING TO BE ACROSS THE WESTERN LOW
ROLLING PLAINS...IN LINE WITH THE SPC SWODY1 FORECAST. MUCH COLDER
AIR WILL SPREAD BEHIND THE FRONT...AND WITH SOME RESIDUAL MOISTURE
AND LIFT...A LOW END CHANCE OF RAIN SHOWERS WILL PERSIST THROUGH THE
NIGHT ACROSS THE REGION. MID LEVEL TEMPERATURES AND THICKNESS VALUES
CONTINUE TO SUPPORT LIGHT SNOW ACROSS THE HIGHER ELEVATIONS OF THE
GUADALUPE AND DAVIS MOUNTAINS TONIGHT. GIVEN THE LIGHT NATURE OF
THIS PRECIPITATION...ACCUMULATIONS ARE ANTICIPATED TO REMAIN BELOW 1
INCH.

THE UPPER LEVEL STORM SYSTEM WILL LIFT ACROSS THE CENTRAL PLAINS
THURSDAY...WITH THE STRONG UPPER JET STRETCHING FROM THE TEXAS
PANHANDLE THROUGH NEBRASKA IN ADVANCE OF THE UPPER LOW. MODELS ARE
IN AGREEMENT THAT MID LEVEL MOISTURE AND LIFT WILL REMAIN PRESENT IN
THE ENTRANCE REGION OF THIS FEATURE THURSDAY AND THURSDAY NIGHT...
PRIMARILY FROM THE PRESIDIO VALLEY/MARFA PLATEAU TO THE WESTERN LOW
ROLLING PLAINS. WE WILL CONTINUE A LOW CHANCE OF SHOWERS DURING THIS
TIME FRAME...AND SNOW SHOWERS ACROSS THE DAVIS MOUNTAINS/MARFA
PLATEAU LATE THURSDAY WITHIN THE COLDER AIRMASS. HIGH TEMPERATURES
THURSDAY WILL REMAIN A CHALLENGE...DEPENDENT ON THE DEPTH OF THE
COLDER AIR IN THE WAKE OF THE SYSTEM. HAVE CONTINUED TO TREND TOWARD
THE COLDER SOLUTION. CLEARING SKIES AND MUCH DRIER AIR COULD
POTENTIALLY BRING A HARD FREEZE TO THE SOUTHEAST NEW MEXICO
PLAINS...GUADALUPE MOUNTAINS AND VAN HORN CORRIDOR LATE THURSDAY
NIGHT/EARLY FRIDAY MORNING...WHICH HAS BEEN MENTIONED IN THE MORNING
HAZARDOUS WEATHER OUTLOOK. LATER SHIFTS MAY ISSUE A FREEZE WATCH.
THE UPPER TROUGH WILL REMAIN IN THE VICINITY FRIDAY...BEFORE FINALLY
LIFTING EASTWARD LATE FRIDAY INTO SATURDAY. COOL AND DRY WEATHER IS
EXPECTED FRIDAY IN THE WAKE OF THIS FEATURE...WITH A BIT OF A
REBOUND IN TEMPERATURES EXPECTED SATURDAY.

21

EXTENDED DISCUSSION (SATURDAY NIGHT THRU TUESDAY)...
WEST TO NORTHWEST FLOW ALOFT WILL PREVAIL OVER THE REGION FROM
SATURDAY NIGHT THROUGH THE REST OF THE EXTENDED FORECAST.  THERE
WILL NOT BE MUCH CHANCE OF PRECIPITATION DURING THIS TIME AS DRY AIR
WILL BE PREVALENT...AND AN UPPER RIDGE WILL BEGIN TO BUILD OVER THE
AREA EARLY NEXT WEEK. TEMPERATURES LOOK TO BE SEASONAL...ALTHOUGH
MORNING LOWS COULD BE SLIGHTLY BELOW NORMAL MOST DAYS AS MAINLY
CLEAR SKIES AND LIGHT WINDS WILL PREVAIL MOST NIGHTS.

67

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...HIGH WIND WARNING UNTIL 6 AM MDT THURSDAY FOR THE FOLLOWING
     ZONES... GUADALUPE MOUNTAINS OF EDDY COUNTY.

TX...HIGH WIND WARNING UNTIL 7 AM CDT /6 AM MDT/ THURSDAY FOR THE
     FOLLOWING ZONES... DAVIS/APACHE MOUNTAINS AREA...GUADALUPE
     MOUNTAINS.

&&

99
Hazardous weather outlook, Oct 28, 4:33 AM CDT, 7 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
433 AM CDT WED OCT 28 2009

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-290945-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
433 AM CDT WED OCT 28 2009 /333 AM MDT WED OCT 28 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...TODAY AND TONIGHT

STRONG WINDS WILL CONTINUE TO AFFECT THE GUADALUPE MOUNTAINS TODAY
AND TONIGHT AHEAD OF A POTENT UPPER LEVEL STORM SYSTEM.  SOUTHWEST
WINDS OF 35 TO 50 MPH...AND GUSTS TO 70 MPH...HAVE ALREADY OCCURRED
IN THE HIGHER ELEVATIONS OF THE GUADALUPE MOUNTAINS AND ARE EXPECTED
TO OCCUR AGAIN THROUGH TONIGHT.  SOUTHWEST WINDS WILL ALSO INCREASE
IN THE DAVIS MOUNTAINS TODAY...MAINLY ABOVE 6000 FEET.  WINDS ARE
EXPECTED TO INCREASE TO 35 TO 45 MPH WITH GUSTS TO 65 MPH.  A HIGH
WIND WARNING REMAINS IN EFFECT FOR BOTH MOUNTAINS RANGES UNTIL 7 AM
CDT THURSDAY.

WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER THE
GUADALUPE MOUNTAINS...VAN HORN AREA AND SOUTHEAST NEW MEXICO PLAINS
THIS EVENING...THEN BECOME MORE SCATTERED OVER THE UPPER TRANS
PECOS...NORTHERN PERMIAN BASIN AND WESTERN LOW ROLLING PLAINS
THROUGH LATE TONIGHT.  SOME OF THE INITIAL STORMS COULD BE SEVERE...
WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREATS.

HOWEVER...SEVERE STORMS WILL ALSO BE POSSIBLE FURTHER EAST LATER
TONIGHT... ESPECIALLY OVER THE NORTHERN PERMIAN BASIN AND WESTERN
LOW ROLLING PLAINS.  DAMAGING WINDS AND LARGE HAIL WILL AGAIN BE THE
PRIMARY THREAT...BUT AN ISOLATED TORNADO OR TWO CANNOT BE RULED
OUT.  LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE...MAINLY OVER THE
WESTERN LOW ROLLING PLAINS LATE TONIGHT.

TEMPERATURES WILL BEGIN TO COOL FROM WEST TO EAST TONIGHT AS A
STRONG COLD FRONT MOVES THROUGH THE AREA.  PRECIPITATION COULD
CHANGE OVER TO SNOW IN THE GUADALUPE AND DAVIS MOUNTAINS BY DAYBREAK
THURSDAY...ESPECIALLY ABOVE 5500 FEET.  AT THIS TIME...LESS THAN AN
INCH OF ACCUMULATION IS EXPECTED IN BOTH MOUNTAIN RANGES THROUGH
TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORMS ARE EXPECTED TO MOVE EAST OF THE REGION BY THURSDAY
MORNING.  SNOW SHOWERS WILL PERSIST IN THE DAVIS MOUNTAINS THROUGH
THE DAY THURSDAY...WITH LESS THAN AN INCH OF SNOWFALL ACCUMULATION
POSSIBLE ABOVE 5000 FEET.

A COLD AIRMASS WILL BE ENTRENCHED OVER THE REGION FRIDAY MORNING.
THIS COULD RESULT IN THE FIRST HARD FREEZE OF THE SEASON OVER
PORTIONS OF THE SOUTHEAST NEW MEXICO PLAINS...NORTHERN PERMIAN
BASIN...UPPER TRANS PECOS AND VAN HORN AREA.  A HARD FREEZE
CONSTITUTES TEMPERATURES OF 28 DEGREES FOR SEVERAL HOURS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 28, 2:40 PM CDTFreeze WatchMAFAndrews, Borden, Dawson, Ector, Gaines, Loving and 4 more24 hr

Nearby

Wind Advisories in Texas, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.